Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 256, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 4:34 AM CDT for Edwards County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 4:34 AM CDT (09:34 UTC)
- Expired
- Jun 29, 2007, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 290936
FFWEWX
TXC137-291330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
* UNTIL 830 AM CDT
* AT 430 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. CITIES IN THE WARNED AREA
INCLUDE BUT ARE NOT LIMITED TO CARTA VALLEY AND ROCKSPRINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
2999 10001 2966 10069 2966 10069 3021 10067
3028 9983
$$2 follow-up statements
000
WGUS74 KEWX 291056
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT FRI JUN 29 2007
TXC137-291330-
EDWARDS TX-
555 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
EDWARDS COUNTY...
AT 554 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. CITIES IN THE WARNED AREA
INCLUDE BUT ARE NOT LIMITED TO CARTA VALLEY AND ROCKSPRINGS.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
2999 10001 2963 10012 2963 10069 3021 10067
3028 9983
$$000
WGUS74 KEWX 291240
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT FRI JUN 29 2007
TXC137-291249-
EDWARDS TX-
739 AM CDT FRI JUN 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY...
LIGHT RAIN SHOWERS WILL CONTINUE OVER EDWARDS COUNTY THIS MORNING. RAIN
AMOUNTS WILL TOTAL UP TO ONE QUARTER INCH.
LAT...LON 3012 9977 3011 9978 3009 9982 3010 9997
2999 10001 2963 10012 2963 10069 3021 10067
3028 9983
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:08 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 12:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1208 AM CDT FRI JUN 29 2007 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE BALCONES ESCARPMENT OVERNIGHT AND OVER THE DRT AREA BY DAYBREAK. GULF MOISTURE WILL CREEP NORTHWARD TO SUPPORT ENHANCED CONVECTION BY DAYBREAK, BUT UNTIL THEN, MOST ACTIVTY WILL FORM OUT OF THE MID LEVELS. CLOUDS AOA 6000 FT APPEAR TO BE THICKENING ON SATELLITE FOG IMAGERY, SO WILL LIMIT THE AMOUNT OF LOW CIGS AND FOG UNTIL AFTER 9Z. WITH A STABLE OUFLOW LEFT BEHIND FROM THE MCS THAT MOVED OVER AND SOUTH OF SAT EARLY THURSDAY, WILL LEAVE THE CONVECTIVE ELEMENTS VAGUE FOR LATER UPDATES TO CLARIFY. EXPECT CONVECTION TO SUPPORT LOTS OF MID LEVEL CLOUDINESS BY AFTERNOON WITH DECREASING CONVECTIVE TRENDS AGAIN BY FRIDAY EVENING. && .PREV DISCUSSION... /ISSUED 953 PM CDT THU JUN 28 2007/ UPDATE... ONLY ISOLATED SHOWERS REMAINED OVER THE HILL COUNTRY ALONG A WEAK SURFACE TROF THIS EVENING...AND AIRMASS REMAINS FAIRLY STABLE OVER MOST OF THE CWA AT THIS TIME. LOW LEVEL WINDS OVER THE EASTERN CWA CONTINUE TO SHOW A SWLY DIRECTION AT THE LOWER LEVELS BUT WINDS WILL GRADUALLY BECOME S TO SELY AND INCREASE AFTER MIDNIGHT... WITH GOOD LOW LEVEL CONVERGENCE & FOCUS FOR DEVELOPING CONVECTION EXPECTED ALONG THE BOUNDARY OVER THE HILL COUNTRY LATE TONIGHT AND FRIDAY MORNING. 00Z MODEL RUNS CONTINUE TO INDICATE SIGNIFICANT QPF BULLS-EYES OVER THE HILL COUNTRY AND ADJACENT AREA OF SOUTH CENTRAL TEXAS...SO NO CHANGES AND CONTINUING FLASH FLOOD WATCH THRU 4 PM FRIDAY. PREV DISCUSSION... /ISSUED 633 PM CDT THU JUN 28 2007/ AVIATION... SUBSIDENT AIR FLOW FROM IN THE WAKE OF THE DYING MCS ACTIVITY SHOULD MAKE FOR ALMOST AREA-WIDE VFR CONDITIONS THIS EVENING. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER PART OF THE HILL COUNTRY AND AREAS WELL EAST OF THE AUS AREA. IFR CIGS AND VSBYS COULD DEVELOP AFTER MIDNIGHT ACROSS MANY AREAS DUE TO LIGHT WINDS AND ABUNDANT GROUND MOISTURE, BUT MVFR CONDITIONS WILL BE MORE COMMON. THE ATMOSPHERE SHOULD RECOVER BY DAYBREAK AND REGENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA FRIDAY. PREV DISCUSSION... /ISSUED 607 PM CDT THU JUN 28 2007/ UPDATE... MADE A QUICK UPDATE TO LOWER POPS FOR THE EVENING AS AIRMASS HAS STABILIZED MOST AREAS. HOWEVER THE WESTERN CWA HAS TEMPERATURES IN 80S TO NEAR 90 ALONG WITH A SURFACE TROF THAT WILL ALLOW FOR CONTINUED DEVELOPMENT THIS EVENING WITH SPOTTY HEAVY RAINS. MORE ORGANIZED CONVECTION POSSIBLE AFTER MIDNIGHT INTO FRIDAY MORNING AS ATMOSPHERE RECOVERS AND SELY LOW LEVEL FLOW OFF THE GULF RESUMES WITH THE SURFACE TROF OVER THE WESTERN CWA POSSIBLY ACTING AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL...THEREFORE HAVE LIKELY POPS/HEAVY RAINFALL FROM THE ESCARPMENT/I35 CORRIDOR INTO THE HILL COUNTRY LATE TONIGHT. PREV DISCUSSION... /ISSUED 317 PM CDT THU JUN 28 2007/ DISCUSSION... THIS AFTERNOON THE MID LEVEL N/S SHEAR AXIS OVER TEXAS WAS GENERALLY ALIGNED ALONG THE I-35 CORRIDOR FROM LAREDO TO GAINESVILLE. SATELLITE AND RADAR LOOPS DEPICT A COUPLE OF MCVS CENTERED NEAR SAN ANTONIO AND OVER NORTH TEXAS. THE MID LEVEL SHEAR AXIS WILL REMAIN NEARLY STATIONARY OVER TEXAS INTO THE MIDDLE OF NEXT WEEK. NEEDLESS TO SAY RAIN WILL REMAIN IN THE FCST FOR OUR CWFA THROUGH NEST WEEK. CONVECTION ACROSS THE CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS WAS BEGINNING TO WANE. HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ON THE PERIPHERY OF THE RAIN SHIELD WHERE CONVECTIVE TEMPS HAVE BEEN REACHED. THE STORMS ALONG THE PERIPHERY MAY PRODUCE SMALL HAIL IN ADDITION TO HEAVY RAINFALL. MODEL SOLUTIONS ONCE AGAIN BRING AN MCS OVER NORTH TEXAS SOUTHWARD INTO OUR CWFA LATE TONIGHT INTO FRIDAY. THE GFS AND NAM SOLUTIONS HAVE THE RAIN BOMB OVER THE WESTERN HALF OF THE CWFA ON FRIDAY. THE MODELS SHIFT THE BEST CHANCE OF TORRENTIAL RAINS SOUTHWEST TOWARDS THE DEL RIO AND EAGLE PASS AREAS FRIDAY NIGHT INTO SATURDAY. DUE TO THE UNCERTAINTY OF WHERE EXACTLY WHERE THESE RAIN BOMBS WILL OCCUR...THE FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF THE CWFA THRU 4 PM CDT FRIDAY. THIS CONTINUES TO BE A VERY DANGEROUS WEATHER SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 86 71 89 73 / 60 40 40 40 30 AUSTIN BERGSTROM INTL AIRPORT 70 87 70 88 71 / 60 40 30 40 30 DEL RIO INTL AIRPORT 73 87 72 88 74 / 50 70 60 70 50 SAN ANTONIO INTL AIRPORT 72 83 72 88 74 / 60 70 40 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:04 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 29, 3:07 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.